Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 76, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 12, 2020, 4:50 PM CDT for Jefferson County, Alabama. It was in force for 55 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 4:50 PM CDT (21:50 UTC)
- Expired
- Apr 12, 2020, 5:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 5:00 PM CDT | TSTM WND DMG | 4 Wsw Birmingport, AL | A FEW TREES BLOWN DOWN ON MAE VINES ROAD. |
| Apr 12, 5:04 PM CDT | TSTM WND DMG | 2 Sw Birmingport, AL | A FEW TREES BLOWN DOWN AROUND ALLIANCE. |
| Apr 12, 5:07 PM CDT | TSTM WND DMG | 1 Sse Birmingport, AL | A FEW TREES WERE BLOWN DOWN. |
| Apr 12, 5:11 PM CDT | TSTM WND DMG | West Jefferson, AL | NUMEROUS TREES WERE UPROOTED WITH SOME SNAPPED IN WEST JEFFERSON, NEAR AND NORTH OF WEST JEFFERSON ROAD. |
| Apr 12, 5:17 PM CDT | TSTM WND DMG | 3 Wnw Sayre, AL | SEVERAL BUSINESS DESTROYED ALONG HIGHWAY 78 NEAR SAYRE. POSSIBLE TORNADO. |
| Apr 12, 5:18 PM CDT | TSTM WND DMG | 2 Nw Partridge Crossroa, AL | TREES WERE BLOWN DOWN AND A ROOF WAS BLOWN OFF A HOME IN BAGELY. |
| Apr 12, 5:18 PM CDT | TSTM WND GST 65 | 2 N Graysville, AL | UAH MOBILE MESONET. |
| Apr 12, 5:19 PM CDT | TSTM WND DMG | 1 Sw Sayre, AL | NUMEROUS TREES WERE BLOWN DOWN AND SEVERAL ROADWAYS ARE IMPASSABLE. LAWLEY BAPTIST CHURCH WAS DAMAGED. POSSIBLE TORNADO. |
| Apr 12, 5:25 PM CDT | TORNADO | 1 Sw Partridge Crossroa, AL | NEAR HIGHWAY 78, A METAL BUILDING WAS DESTROYED. ONE HOME LOST LARGE SECTIONS OF ITS ROOF ALONG THE BANKHEAD HIGHWAY. SEVERAL OTHER HOMES SUFFERED VARYING DEGREES OF DAMAGE AND MANY STRUCTURES HAD TREES LAND ON THEM. AT LEAST A DOZEN HOMES WERE DAMAGED. |
| Apr 12, 5:25 PM CDT | TORNADO | 1 Sw Partridge Crossroa, AL | TORNADO MOVED IN FROM WALKER COUNTY. NEAR HIGHWAY 78, A METAL BUILDING WAS DESTROYED. ONE HOME LOST LARGE SECTIONS OF ITS ROOF ALONG THE BANKHEAD HIGHWAY. SEVERAL OTHER HOMES SUFFERED VARYING DEGREES OF DAMAGE AND MANY STRUCTURES HAD TREES LAND ON THEM. AT LEA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
| Apr 12, 4:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WUUS54 KBMX 122150
SVRBMX
ALC073-122245-
/O.NEW.KBMX.SV.W.0076.200412T2150Z-200412T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
450 PM CDT Sun Apr 12 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northern Jefferson County in central Alabama...
* Until 545 PM CDT.
* At 450 PM CDT, a severe thunderstorm was located near Bankhead Lock
And Dam, or 19 miles northeast of Holt, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Northern Birmingham, Trussville, Gardendale, Fultondale, Sumiton,
Center Point, Clay, Pinson, Tarrant, Adamsville, Warrior, Kimberly,
Graysville, Morris, Sylvan Springs, Brookside, Mulga, Trafford,
Maytown and West Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3377 8665 3376 8654 3366 8653 3345 8731
3346 8734 3349 8733 3348 8729 3350 8729
3350 8726 3353 8727 3352 8725 3355 8719
3360 8719 3363 8710 3366 8709 3366 8706
3377 8702 3382 8695 3384 8688 3384 8676
TIME...MOT...LOC 2150Z 249DEG 53KT 3350 8735
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM4 follow-up statements
448
WWUS54 KBMX 122201
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
501 PM CDT Sun Apr 12 2020
ALC073-122245-
/O.CON.KBMX.SV.W.0076.000000T0000Z-200412T2245Z/
Jefferson AL-
501 PM CDT Sun Apr 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN JEFFERSON COUNTY...
At 501 PM CDT, a severe thunderstorm was located near Gorgas Steam
Plant, or 12 miles south of Dora, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Northern Birmingham, Trussville, Gardendale, Fultondale, Sumiton,
Center Point, Clay, Pinson, Tarrant, Adamsville, Warrior, Kimberly,
Graysville, Morris, Sylvan Springs, Brookside, Mulga, Trafford,
Maytown and West Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central and west central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3377 8665 3376 8654 3366 8653 3345 8731
3346 8734 3349 8733 3348 8729 3350 8729
3350 8726 3353 8727 3352 8725 3355 8719
3360 8719 3363 8710 3366 8709 3366 8706
3377 8702 3382 8695 3384 8688 3384 8676
TIME...MOT...LOC 2201Z 249DEG 53KT 3356 8715
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM328
WWUS54 KBMX 122217 RRA
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
517 PM CDT Sun Apr 12 2020
ALC073-122245-
/O.CON.KBMX.SV.W.0076.000000T0000Z-200412T2245Z/
Jefferson AL-
517 PM CDT Sun Apr 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...
At 517 PM CDT, a severe thunderstorm was located over Cardiff, or 8
miles west of Fultondale, moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Northern Birmingham, Trussville, Gardendale, Fultondale, Center
Point, Clay, Pinson, Tarrant, Adamsville, Kimberly, Graysville,
Morris, Sylvan Springs, Brookside, Mulga, Trafford, Maytown, West
Jefferson, County Line and Cardiff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3351 8709 3366 8707 3366 8706 3369 8705
3382 8672 3377 8665 3376 8654 3366 8653
TIME...MOT...LOC 2217Z 250DEG 58KT 3364 8694
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM267
WWUS54 KBMX 122230
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
530 PM CDT Sun Apr 12 2020
ALC073-122245-
/O.CON.KBMX.SV.W.0076.000000T0000Z-200412T2245Z/
Jefferson AL-
530 PM CDT Sun Apr 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...
At 530 PM CDT, a severe thunderstorm was located over Pinson, or near
Gardendale, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Northern Birmingham, Trussville, Gardendale, Fultondale, Center
Point, Clay, Pinson, Tarrant, Adamsville, Kimberly, Graysville,
Morris, Brookside, Trafford, County Line, Cardiff, Chalkville,
Grayson Valley, Forestdale and Ketona Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3355 8694 3373 8696 3382 8672 3377 8665
3376 8654 3366 8653
TIME...MOT...LOC 2230Z 249DEG 53KT 3371 8672
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAM315
WWUS54 KBMX 122238 RRA
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
538 PM CDT Sun Apr 12 2020
ALC073-122245-
/O.CON.KBMX.SV.W.0076.000000T0000Z-200412T2245Z/
Jefferson AL-
538 PM CDT Sun Apr 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...
At 538 PM CDT, a severe thunderstorm was located near Clay, or 8
miles north of Trussville, moving east at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Fultondale, Center
Point, Clay, Pinson, Tarrant, Kimberly, Morris, Trafford, County
Line, Chalkville, Grayson Valley, Palmerdale, Village Springs and New
Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3360 8678 3378 8683 3382 8672 3377 8665
3376 8654 3366 8653 3361 8672
TIME...MOT...LOC 2238Z 253DEG 55KT 3375 8662
HAIL...<.75IN
WIND...70MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:56 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 12, 2:56 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 256 PM CDT Sun Apr 12 2020 .UPDATE... Long Term Discussion. && .SHORT TERM... /Updated at 0215 PM CDT Sun Apr 12 2020/ Mesoscale Update. The upper level trough is currently at a neutral tilt and was over Central Texas. Broad flat ridging was present to our east over the Carolinas. The primary surface low was located over Northern Oklahoma with a cold front extending to the south arcing eastward from Central Oklahoma through Central Texas. A secondary surface low was located across eastern Arkansas. The surface warm front has lifted north across much of the area with strong warm air advection and positive moisture advection occurring. Surface temperatures are now in the low 80s south with dew points around 70. The low-level jet continues to intensify with 50 kt winds now as low as 925 mb per the 18z sounding. The dynamics remain favorable with bulk shear values measured just over 60 kts and 0-1 km storm-relative helicity values computed remaining around 400 m2/s2. Thermodynamically, surface destabilization is underway from south to north. Convection has been more sparce now that the elevated mixed layer (EML) has streamed into the area aloft. This is allowing surface-based instability values to increase. This warm and dry layer will help act as a cap to limit convective development and allow for instability to build through time. The risk for tornadoes, including strong long-track tornadoes, will increase through the afternoon and into the evening hours as supercells may develop as the cap erodes with time as heights fall with the approaching upper trough and as shortwaves ripple over the area. Later this evening and tonight the forcing aloft will increase and a linear convective band is expected to push east across the area. Straight-line winds along with embedded tornadoes and the risk for hail will be present as the line of storms moves across the area. We will continue to provide mesoscale updates as we continue to analyze and gather additional observations and information. 05 .LONG TERM... /Updated at 0250 PM CDT Sun Apr 12 2020/ Monday through Saturday. Cooler, clearing conditions are expected on Monday as the cold front tracks towards the east coast. Lingering clouds may persist through the morning across our north as an upstream reinforcing front moves across the area, but a dry, northerly flow and increasing CAA will support sunny skies during the afternoon with highs in the lower 60s northwest to near 80F southeast. Guidance continues to indicate the front stalling generally east to west across the Gulf Coast region on Tuesday before lifting slightly into southern portions of Alabama early Wednesday morning. This should focus highest PoPs over our southeastern quadrant, but a flattened low-level ridge over the Lower MS Valley may hinder much of the activity from entering our forecast area, so PoPs may be lowered in future updates. Otherwise, the remainder of the extended will remain dry and cool as the weak low-level ridge slides eastward across the region with dry zonal flow aloft persisting through the period. Northeasterly flow Thursday morning should allow temps to lower into the 30s. Therefore, I continued to mention localized patchy frost across our northern counties. The latest round of data indicates lows may be a couple degrees warmer than previously forecast, but leaned on the cooler side since models are typically too warm under northeasterly flow. Rain chances will begin increasing at the end of the week as another low propagates across the Desert SW towards the Tennessee Valley. Kept PoPs around 40-50% since there is still plenty of uncertainty regarding timing, moisture return, and the evolution of the system. 86 && .AVIATION... 18Z TAF Discussion. A warm front is lifting northward across the area this afternoon with associated thunderstorm activity occurring across our northern terminals. Most of the activity during the afternoon should be limited by a low-level inversion with ceilings gradually rising into VFR criteria through the afternoon hours. However, an isolated shower or storm will remain possible through the early/mid afternoon at all terminals and may produce brief drops in flight conditions. Nearing 21-22Z, conditions will become more favorable for severe storms as a cold front begins tracking into the Lower MS Valley, initially across our western sites, but spreading eastward through the evening. Lower ceilings and visibilities will accompany the line of +TSRA as it passes through. Additionally, pressure gradient winds will increase this afternoon with southerly gusts up to 30-35kts outside of any thunderstorm activity. VFR conditions will return after midnight at all sites with winds becoming northwesterly, but an upstream reinforcing front may produce lowering ceilings around 14Z for our northern terminals with improvements expected beyond this forecast period. 86 && .FIRE WEATHER... Widespread rain and thunderstorms are expected today and tonight across Central Alabama. Winds will be gusty for much of the day, even outside thunderstorm activity. Drier weather builds in for most of the area on Monday before more rain showers lift into our southeastern areas Tuesday night into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 65 42 68 41 / 100 0 0 0 10 Anniston 59 69 44 70 44 / 100 0 0 0 10 Birmingham 58 67 45 69 43 / 100 0 0 0 20 Tuscaloosa 58 67 45 69 43 / 100 0 0 0 20 Calera 60 68 46 70 44 / 100 0 0 0 20 Auburn 63 76 49 76 49 / 100 10 0 10 40 Montgomery 64 77 51 78 50 / 100 0 0 10 40 Troy 66 80 52 81 52 / 100 10 0 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 3 AM CDT Monday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker... Winston. Flash Flood Watch until midnight CDT tonight for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 341 AM CDT Sun Apr 12 2020 ALZ011>015-017>050-131145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 341 AM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...through Tonight. Severe thunderstorms are likely across all of Central Alabama between 1 PM today and 2 AM Monday. Threats include tornadoes, some of which could be strong, damaging straight line winds up to 70 MPH, and hail up to golf ball size. Localized flooding could also occur. Winds will also be breezy today outside of thunderstorms with gusts between 30 and 40 MPH. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding is forecast along portions of the Tombigbee River and Black Warrior River starting midweek. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed today. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Local storm report, Apr 12, 4:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM NON-TSTM WND DMG 4 W GAINESVILLE 32.81N 88.22W
04/12/2020 SUMTER AL FIRE DEPT/RESCUE
A FEW TREES WERE BLOWN DOWN NEAR MILE MARKER
5 ON HIGHWAY 116. THESE ARE WINDS OUT AHEAD
OF THE STORMS.
&&
MALLocal storm report, Apr 12, 4:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 1 NNW BEVILL LOCK AND D 33.23N 88.30W
04/12/2020 PICKENS AL BROADCAST MEDIA
A FEW TREES WERE BLOWN DOWN NEAR
PICKENSVILLE LAKE.
&&
MALLocal storm report, Apr 12, 4:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 SW ASHCRAFT CORNER 33.47N 87.99W
04/12/2020 PICKENS AL AMATEUR RADIO
A FEW TREES WERE BLOWN DOWN IN THE ZION AREA
NORTH OF REFORM.
&&
MALLocal storm report, Apr 12, 4:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 4 NW SAMANTHA 33.46N 87.65W
04/12/2020 TUSCALOOSA AL AMATEUR RADIO
PEA SIZE HAIL AND UNKNOWN WIND GUSTS NEAR
SAMANTHA.
&&
MALLocal storm report, Apr 12, 4:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 1 SE GORDO 33.31N 87.89W
04/12/2020 PICKENS AL BROADCAST MEDIA
TREES WERE BLOWN DOWN ALONG HIGHWAY 82 EAST
OF GORDO.
&&
MALLocal storm report, Apr 12, 4:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 W CARROLLTON 33.27N 88.15W
04/12/2020 PICKENS AL PUBLIC
SEVERAL TREES AND POWER LINES WERE BLOWN
DOWN WEST OF CARROLLTON.
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:07 AM CDT | Flash Flood Watch | BMX | Blount, Cherokee, Etowah, Fayette, Lamar, Marion and 2 more | 21 hr |
| Apr 12, 8:12 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 16 days |
| Apr 12, 12:23 PM CDT | Special Weather Statement | BMX | Marion | 37 min |
| Apr 12, 3:26 PM CDT | Tornado Warning | BMX | Pickens | 64 min |
| Apr 12, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 40 min |
| Apr 12, 4:10 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa | 50 min |
| Apr 12, 4:40 PM CDT | Tornado Warning | BMX | Walker | 49 min |
| Apr 12, 5:07 PM CDT | Tornado Warning | BMX | Jefferson | 53 min |
| Apr 12, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Blount, St. Clair | 46 min |
| Apr 12, 5:31 PM CDT | Tornado Warning | BMX | Blount | 44 min |
| Apr 12, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 55 min |
| Apr 12, 5:59 PM CDT | Tornado Warning | BMX | Etowah | 35 min |
| Apr 12, 6:13 PM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, Walker | 6 hr |
| Apr 12, 6:19 PM CDT | Tornado Warning | BMX | Cherokee | 56 min |
| Apr 12, 6:20 PM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 6 hr |
| Apr 12, 6:41 PM CDT | Flash Flood Warning | BMX | Blount | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.